Alert archive / Massachusetts / Flash Flood Warnings in 2014

Flash Flood Warning 25, NWS Albany, NY

July 28, 2014Berkshire County, Massachusetts; Columbia County, New York

NWS Albany, NY issued this flash flood warning at Jul 28, 2014, 2:28 PM EDT for Berkshire County, Massachusetts; Columbia County, New York. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2014, 2:28 PM EDT (18:28 UTC)
Expired
Jul 28, 2014, 6:30 PM EDT
In force
4 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

Counties Berkshire County, MA, Columbia County, NY

The radar

The Albany radar (KENX), 73 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 2:44 PM EDTFLASH FLOOD1 Ese Lenox, MA2 FEET OF MOVING WATER ACROSS HOUSATONIC ST

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.5 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 76 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
76 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
552 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

797 
WGUS51 KALY 281828
FFWALY
MAC003-NYC021-282230-
/O.NEW.KALY.FF.W.0025.140728T1828Z-140728T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
228 PM EDT MON JUL 28 2014

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  CENTRAL BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  THIS INCLUDES THE CITIES OF...PITTSFIELD...GREAT BARRINGTON...

* UNTIL 630 PM EDT

* AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. THIS RAIN     
  COMBINED WITH WET SOILS FROM PREVIOUS RAIN WILL LEAD TO FLASH      
  FLOODING OF URBAN AREAS...STREETS AND SMALL STREAMS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HANCOCK...
  CHESHIRE AND NEW LEBANON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED 
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY
OR TWITTER @NWSALBANY.

&&

LAT...LON 4238 7301 4238 7306 4233 7306 4232 7303
      4213 7346 4243 7356 4251 7340 4251 7336
      4259 7332 4258 7324 4252 7297

$$

IRL/SND
3 follow-up statements
804 
WGUS71 KALY 281941
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
341 PM EDT MON JUL 28 2014

MAC003-NYC021-282230-
/O.CON.KALY.FF.W.0025.000000T0000Z-140728T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERKSHIRE MA-COLUMBIA NY-
341 PM EDT MON JUL 28 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR
NORTHEASTERN COLUMBIA AND CENTRAL BERKSHIRE COUNTIES...

AT 336 PM EDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING 
IN THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PITTSFIELD...
HANCOCK...CHESHIRE AND NEW LEBANON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED 
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY
OR TWITTER @NWSALBANY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR WESTERN MASSACHUSETTS AND EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

&&

LAT...LON 4238 7301 4238 7306 4233 7306 4232 7303
      4213 7346 4243 7356 4251 7340 4251 7336
      4259 7332 4258 7324 4252 7297

$$

IRL/SND
395 
WGUS71 KALY 282034
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
434 PM EDT MON JUL 28 2014

MAC003-NYC021-282230-
/O.CON.KALY.FF.W.0025.000000T0000Z-140728T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERKSHIRE MA-COLUMBIA NY-
434 PM EDT MON JUL 28 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR
NORTHEASTERN COLUMBIA AND CENTRAL BERKSHIRE COUNTIES...

AT 429 PM EDT...ANOTHER ROUND OF HEAVY RAIN IS MOVING INTO THE 
WARNED AREA. 1 TO 2 INCHES OF RAIN HAS ALREADY FALLEN WITH AN 
ADDITIONAL 1 TO 2 INCHES OF RAIN POSSIBLE ON SATURATED GROUND.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PITTSFIELD...
HANCOCK...CHESHIRE AND NEW LEBANON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED 
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY
OR TWITTER @NWSALBANY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR WESTERN MASSACHUSETTS AND EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

&&

LAT...LON 4238 7301 4238 7306 4233 7306 4232 7303
      4213 7346 4243 7356 4251 7340 4251 7336
      4259 7332 4258 7324 4252 7297

$$
IRL/SND
772 
WGUS71 KALY 282226
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
626 PM EDT MON JUL 28 2014

MAC003-NYC021-282237-
/O.EXP.KALY.FF.W.0025.000000T0000Z-140728T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERKSHIRE MA-COLUMBIA NY-
626 PM EDT MON JUL 28 2014

...THE FLASH FLOOD WARNING WILL EXPIRE AT 630 PM EDT FOR NORTHEASTERN
COLUMBIA AND CENTRAL BERKSHIRE COUNTIES...

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY
OR TWITTER @NWSALBANY.

LAT...LON 4238 7301 4238 7306 4233 7306 4232 7303
      4213 7346 4243 7356 4251 7340 4251 7336
      4259 7332 4258 7324 4252 7297

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 2:16 PM EDT, 12 minutes earlier.

Area forecast discussion, Jul 28, 2:16 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
216 PM EDT MON JUL 28 2014

.SYNOPSIS...
LOW PRESSURE OVER THE SOUTHERN TIER OF NEW YORK...WILL MOVE
NORTHEAST TO NEAR NORTHERN MAINE BY TUESDAY MORNING. THIS WEATHER
SYSTEM WILL BRING CLOUDS AND SHOWERS TO THE ALBANY FORECAST AREA
TODAY. A WEAK RIDGE OF HIGH PRESSURE WILL BRING MAINLY FAIR AND
COOL WEATHER ON TUESDAY. ON WEDNESDAY...MOSTLY FAIR AND COOL
WEATHER IS EXPECTED...BUT AN UPPER LEVEL IMPULSE MAY CAUSE A FEW
AFTERNOON SHOWERS OR THUNDERSTORMS.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
...INCLUDED SEVERE THUNDERSTORM WATCH...VALID UNTIL 8 PM...

UPPER IMPULSE PIVOTING EAST NOW EARLY THIS AFTERNOON...AND TWO
DISTINCT AREAS OF VORTICITY SEEN IN RADAR IMAGERY...ONE BETWEEN
RME/GTB AND THE OTHER NEAR BGM. CONVECTION DEVELOPING AND
INCREASING IN COVERAGE ALONG THE LEADING EDGE OF THE DEEPER
CLOUDINESS IN CENTRAL/NORTHERN NY. BREAKS IN THE CLOUDS IN
SOUTHERN AND EASTERN NY AND WESTERN NEW ENGLAND HAS ALLOWED
TEMPERATURES TO WARM A LITTLE MORE THAN CURRENT FORECAST...SO SOME
TEMPERATURE ADJUSTMENTS THROUGH THIS AFTERNOON. ADJUSTING RAIN
CHANCES BASED ON RADAR TRENDS AND INCLUDING WORDING FOR GUSTY
WINDS...SMALL HAIL AND HEAVY RAIN.

UPPER IMPULSES LIKE THIS ONE CAN ENHANCE CHANCES FOR SEVERE
THUNDERSTORMS AND LOCALIZED FLOODING...SO WILL SUGGEST AREAS OF
URBAN AND SMALL STREAM FLOODING IN SOME AREAS...WITH ISOLATED
FLASH FLOODING NOT OUT OF THE QUESTION...BUT NO FLASH FLOOD WATCH
AT THIS TIME. ANTECEDENT RAINFALL HEAVIEST IN WESTERN MA/VT AND
NORTHERN TACONICS OF NY...WHERE PRECIPITATION AMOUNTS SHOULD BE
LESS THAN IN THE SCHOHARIE VALLEY...WESTERN MOHAWK VALLEY AND
EASTERN CATSKILLS.

INTERESTING 12Z SOUNDINGS ACROSS THE REGION WITH OBVIOUS COOLING
ALOFT BETWEEN KBUF AND KALB...SO AGAIN...CHANCES FOR SEVERE ARE
PRESENT BUT SHOULD BE ISOLATED...ALONG AND JUST SOUTH OF THE
LEADING EDGE OF THE UPPER COMMA HEAD AND VORTICITY CENTERS SEEN ON
RADAR.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
WITH THE PASSAGE OF THE SYSTEM'S COLD FRONT...THE THREAT FOR
THUNDERSTORMS WILL COME TO AN END. WILL HAVE LINGERING THREAT OF
SHOWERS THROUGH THE EVENING AS THE LOW IS DRAWN NORTHWARD AS THE
SHORT WAVE BECOMES ABSORBED BY THE LARGE CUT OFF LOW CENTERED NEAR
HUDSON'S BAY CANADA. .

WITH THE PASSAGE OF THE SYSTEM COOLER AIR WILL BE DRAWN INTO THE
REGION ON NORTHWEST FLOW. INTO MID WEEK THE REGION WILL BE UNDER A
LONGWAVE TROUGH WITH PIECES OF ENERGY SPINNING ABOUT THE LARGE
CLOSED LOW OVER SOUTHERN CANADA...WHICH WILL BE HARD TO TIME. WHILE
AT THE SURFACE HIGH PRESSURE BUILDS IN. GUIDANCE IS IN AGREEMENT THAT
THE REGION SHOULD BE BETWEEN SHORT WAVES TUESDAY SO EXPECTING A DRY
DAY. HAVE POPS IN FORECAST FOR WEDNESDAY MAINLY TO THE WEST OF THE
HUDSON RIVER VALLEY.

TEMPERATURES WILL AVERAGE BELOW NORMAL FOR LATE JULY BY 5 TO 10
DEGREES.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
THE WEATHER WILL CONTINUE TO BE SOMEWHAT UNSETTLED DURING THE
EXTENDED PERIOD.

A LARGE CUT OFF UPPER LEVEL LOW WILL REMAIN SITUATED JUST TO OUR
NORTHWEST OVER SOUTHERN CANADA TO START THE LONG TERM PERIOD.
ALTHOUGH THIS UPPER LEVEL LOW WILL BE WEAKENING...IT WILL REMAIN
CLOSE ENOUGH TO THE AREA TO ALLOW FOR CYCLONIC FLOW SHOWERS AND
THUNDERSTORMS FOR THURSDAY AND FRIDAY...ESP DURING THE DIURNALLY
FAVORED AFTERNOON AND EVENING HOURS.  DAYTIME TEMPS WILL BE CLOSE TO
NORMAL...WITH HIGHS IN THE UPPER 70S TO LOW 80S FOR VALLEY
AREAS...AND MINS GENERALLY IN THE 50S TO LOW 60S.

ALTHOUGH THE UPPER LEVEL LOW WILL FINALLY START TO LIFT OUT TO THE
NORTHEAST...ANOTHER IMPULSE DIVING OUT OF THE SOUTH CENTRAL CANADA
WILL MOVE TOWARDS THE GREAT LAKES AND NORTHEAST FOR THE WEEKEND.
THIS WILL STRENGTHEN THE MEAN LONGWAVE TROUGH OVER THE EASTERN
PORTION OF THE CONUS...WHILE A STRONG RIDGE REMAINS IN PLACE ACROSS
THE WESTERN US. THE RESULT WILL BE A CONTINUED THREAT FOR SCATTERED
SHOWERS AND THUNDERSTORMS OVER THE WEEKEND. AGAIN...THE HIGHEST
COVERAGE/BEST CHANCE WILL BE DURING PEAK DAYTIME HEATING.  TEMPS
WILL CONTINUE TO RUN SIMILAR TO THE PAST FEW DAYS...WITH HIGHS RIGHT
AROUND 80 AND LOWS IN THE UPPER 50S TO LOW 60S FOR VALLEY AREAS.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
CHANGEABLE FLYING CONDITIONS CAN BE EXPECTED AT ALL TERMINALS OVER
THE NEXT 6-10 HOURS THANKS TO A STRONG STORM SYSTEM MOVING ACROSS THE
AREA.

THUNDERSTORMS HAVE DEVELOPED OVER CENTRAL NEW YORK...THE
CATSKILLS...AND THE MID HUDSON VALLEY. THESE STORMS ARE MOVING
TOWARDS THE NORTHEAST AT 20-30 MPH. WE HAVE INCLUDED THUNDER AT
ALL THE TERMINALS FOR THIS AFTERNOON. THERE IS THE POTENTIAL FOR
MVFR WITH ANY SHOWERS/THUNDERSHOWERS THAT HIT A TERMINAL SITE.

A COLD FRONT SHOULD CLEAR THE AREA BETWEEN 00Z AND 02Z THIS
EVENING. BEHIND THIS FRONT...WESTERLY WINDS WILL TRANSPORT COOLER
AND LESS HUMID AIR INTO THE REGION. THIS WILL END THE THREAT FOR
PRECIP...WITH SURFACE WINDS INCREASING TO AROUND 10-15 KTS WITH A
FEW HIGHER GUSTS FOR THIS EVENING. SOME LINGERING CLOUDS WILL
CONTINUE INTO THE FIRST HALF OF TONIGHT...BUT FLYING CONDITIONS
SHOULD BE VFR FOR ALL SITES. BY LATE TONIGHT...CLOUDS SHOULD
SCATTER OUT AND WINDS WILL START TO DIMINISH SO LOCALIZED FOG IS
A THREAT AT THE TAF SITES.

OUTLOOK...
TUE NIGHT-WED: NO OPERATIONAL IMPACT.  NO SIG WX.
WED NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...TSRA.
THU: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
THU NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
FRI: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
FRI NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...TSRA.
SAT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.

&&

.FIRE WEATHER...
SHOWERS ARE LIKELY MUCH OF THE DAY WITH SCATTERED THUNDERSTORMS AS A
A LOW PRESSURE SYSTEM OVER NEW YORK STATE CONTINUES TO MOVE EASTWARD.
THE SYSTEM WILL MOVE OFF TO OUR NORTHEAST TONIGHT ALLOWING COOLER
AIR TO FILTER INTO THE REGION. HIGH PRESSURE WILL BUILD IN AT THE
SURFACE AS WE HEAD THROUGH MID WEEK...HOWEVER ALOFT DISTURBANCES
WILL PASS OVER THE REGION.

&&

.HYDROLOGY...
SHOWERS ARE LIKELY MUCH OF THE DAY WITH SCATTERED THUNDERSTORMS AS A
A LOW PRESSURE SYSTEM OVER NEW YORK STATE CONTINUES TO MOVE EASTWARD.
HEAVY RAINFALL WILL OCCUR WITH SOME STORMS AS THE ATMOSPHERE IS
VERY MOIST WITH DEW POINTS IN THE 60S. HAVE CONTINUED WITH
ENHANCED WORDING IN FORECAST FOR HEAVY RAINFALL.

THE HIGHEST RAINFALL TOTAL ARE EXPECTED MAINLY NORTH OF I-90 WITH
AROUND AN INCH OF ADDITIONAL RAINFALL TODAY. LOCALLY HEAVY RAINFALL
MAY RESULT IN SOME FLOODING OF LOW LYING AND POOR DRAINAGE AREAS.
AREAS WHICH HAVE ALREADY RECEIVED A ROUND OF HEAVY RAINFALL WILL
BE THE MOST VULNERABLE.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...SND/NAS
NEAR TERM...SND/NAS
SHORT TERM...IAA
LONG TERM...FRUGIS
AVIATION...SND
FIRE WEATHER...IAA
HYDROLOGY...IAA
Hazardous weather outlook, Jul 28, 1:34 PM EDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
134 PM EDT MON JUL 28 2014

CTZ001-013-NYZ032-033-038>042-047>052-058-059-063>066-082-083-291100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN HERKIMER-HAMILTON-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-WESTERN GREENE-
EASTERN GREENE-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
134 PM EDT MON JUL 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...T
HE MID HUDSON VALLEY...SOUTHERN TACONICS...EASTERN CATSKILLS...
SCHOHARIE VALLEY...WESTERN MOHAWK VALLEY...CAPITAL DISTRICT...LAKE
GEORGE SARATOGA REGION...AND SOUTHERN ADIRONDACKS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING. LARGE HAIL OF 1 INCH OR GREATER IN DIAMETER AND
DAMAGING WINDS ARE THE PRIMARY THREATS. LOCALLY HEAVY RAIN MAY
RESULT IN FLOODING OF LOW LYING AND POOR DRAINAGE AREAS.
THUNDERSTORMS ARE EXPECTED TO MOVE EAST AT AROUND 20 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE POSSIBLE THURSDAY...FRIDAY AND SATURDAY MAINLY
DURING THE AFTERNOON INTO THE EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ001-025-NYZ043-053-054-060-061-084-VTZ013>015-291100-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN WASHINGTON-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN COLUMBIA-
EASTERN COLUMBIA-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
134 PM EDT MON JUL 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...THE
NORTHERN AND CENTRAL TACONICS OF EASTERN NEW YORK AND SOUTHERN
VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED STRONG THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING. LOCALLY HEAVY RAINFALL WILL OCCUR WITH SOME STORMS WHICH
MAY RESULT IN FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. THERE
IS A CHANCE THAT SOME STORMS COULD PRODUCE HAIL AND GUSTY WINDS.
THUNDERSTORMS ARE EXPECTED TO MOVE EAST AT AROUND 20 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE POSSIBLE THURSDAY...FRIDAY AND SATURDAY MAINLY
DURING THE AFTERNOON INTO THE EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 28, 1:13 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
113 PM EDT MON JUL 28 2014

NYZ038-040-047-281745-
MONTGOMERY NY-SCHOHARIE NY-SOUTHERN HERKIMER NY-
113 PM EDT MON JUL 28 2014

...A STRONG THUNDERSTORM IN

  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
  HERKIMER COUNTY IN EASTERN NEW YORK...

AT 110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR SHARON SPRINGS...OR ABOUT 12 MILES SOUTHWEST OF
CANAJOHARIE...AND MOVING NORTHEAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
SHARON SPRINGS BY 125 PM EDT
AMES BY 135 PM EDT
8 MILES SOUTHEAST OF FORT PLAIN BY 140 PM EDT
CANAJOHARIE BY 145 PM EDT

LAT...LON 4292 7482 4297 7450 4272 7440 4268 7465
      4274 7467 4279 7467 4283 7466 4287 7481
TIME...MOT...LOC 1713Z 246DEG 16KT 4278 7470

IRL
Special weather statement, Jul 28, 1:27 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
127 PM EDT MON JUL 28 2014

NYZ047-051-281800-
SCHOHARIE NY-WESTERN ALBANY NY-
127 PM EDT MON JUL 28 2014

...A CLUSTER OF STRONG THUNDERSTORMS IN

  SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
  ALBANY COUNTY IN EAST CENTRAL NEW YORK...

AT 123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH
HAIL...WINDS AROUND 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.
THESE STORMS WERE LOCATED NEAR BREAKABEEN...OR ABOUT 13 MILES
SOUTHEAST OF COBLESKILL...AND MOVING NORTHEAST AT 20 MPH.

THE THUNDERSTORMS WILL BE NEAR...
LIVINGSTONVILLE BY 135 PM EDT
MIDDLEBURGH BY 140 PM EDT
8 MILES SOUTHEAST OF SCHOHARIE BY 145 PM EDT
8 MILES NORTHWEST OF WESTERLO BY 200 PM EDT

LAT...LON 4270 7429 4251 7403 4240 7440 4254 7454
TIME...MOT...LOC 1726Z 239DEG 18KT 4252 7436

IRL
Special weather statement, Jul 28, 1:29 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
129 PM EDT MON JUL 28 2014

NYZ059>061-281815-
EASTERN GREENE NY-WESTERN COLUMBIA NY-EASTERN COLUMBIA NY-
129 PM EDT MON JUL 28 2014

...A STRONG THUNDERSTORM IN

  GREENE COUNTY IN EAST CENTRAL NEW YORK...
  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...

AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS
LOCATED NEAR CATSKILL...OR ABOUT OVER CATSKILL...AND MOVING NORTHEAST
AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
HUDSON...ATHENS AND CLAVERACK BY 140 PM EDT
CLAVERACK BY 145 PM EDT
7 MILES SOUTHEAST OF COXSACKIE BY 150 PM EDT
PHILMONT BY 155 PM EDT

LAT...LON 4244 7380 4226 7347 4209 7386 4223 7403
TIME...MOT...LOC 1729Z 232DEG 18KT 4222 7384

IRL
Special weather statement, Jul 28, 1:53 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
153 PM EDT MON JUL 28 2014

NYZ047>049-051-052-281845-
SCHOHARIE NY-WESTERN SCHENECTADY NY-EASTERN SCHENECTADY NY-
WESTERN ALBANY NY-EASTERN ALBANY NY-
153 PM EDT MON JUL 28 2014

...STRONG THUNDERSTORMS IN

  SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
  SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
  ALBANY COUNTY IN EAST CENTRAL NEW YORK...

AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH
HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.
THESE STORMS WERE LOCATED NEAR BERNE...OR ABOUT 16 MILES EAST OF
COBLESKILL...AND MOVING NORTHEAST AT 15 MPH.

THESE THUNDERSTORMS WILL BE NEAR...
BERNE BY 200 PM EDT
7 MILES SOUTHEAST OF DELANSON BY 205 PM EDT
7 MILES SOUTHEAST OF DUANESBURG BY 215 PM EDT
ALTAMONT BY 220 PM EDT
VOORHEESVILLE BY 230 PM EDT
ROTTERDAM...GUILDERLAND...SCHENECTADY AND 6 MILES SOUTH OF SCOTIA BY
245 PM EDT

LAT...LON 4292 7402 4262 7378 4242 7426 4270 7445
TIME...MOT...LOC 1753Z 239DEG 15KT 4263 7417

IRL
Local storm report, Jul 28, 2:16 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
216 PM EDT MON JUL 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND DMG     PHILMONT                42.25N  73.65W
07/28/2014                   COLUMBIA           NY   TRAINED SPOTTER

            TREES DOWN ON NEW STREET

&&

EVENT NUMBER ALY1400438

SND
Local storm report, Jul 28, 2:20 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
220 PM EDT MON JUL 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0216 PM     TSTM WND DMG     MELLENVILLE             42.25N  73.67W
07/28/2014                   COLUMBIA           NY   AMATEUR RADIO

            TREES DOWN ON SUMMIT STREET

&&

EVENT NUMBER ALY1400439

SND

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 5:55 AM EDTSpecial Weather StatementALYBerkshire35 min
Jul 28, 6:07 AM EDTAreal Flood AdvisoryALYBerkshire3 hr
Jul 28, 1:59 PM EDTSevere Thunderstorm WarningALYBerkshire46 min
Jul 28, 2:29 PM EDTSpecial Weather StatementALYBerkshire46 min
Jul 28, 3:08 PM EDTSpecial Weather StatementALYBerkshire37 min
Jul 28, 4:12 PM EDTSpecial Weather StatementALYBerkshire33 min
Jul 28, 3:37 AM EDTSpecial Weather StatementALYSaratoga, Schenectady38 min
Jul 28, 4:04 AM EDTSpecial Weather StatementALYSaratoga, Washington26 min
Jul 28, 4:16 AM EDTSevere Thunderstorm WarningALYRensselaer, Saratoga, Warren, Washington44 min
Jul 28, 1:06 PM EDTSpecial Weather StatementALYColumbia24 min
Jul 28, 1:13 PM EDTSpecial Weather StatementALYMontgomery32 min
Jul 28, 1:27 PM EDTSpecial Weather StatementALYSchoharie33 min
Jul 28, 1:29 PM EDTSpecial Weather StatementALYColumbia46 min
Jul 28, 1:53 PM EDTSpecial Weather StatementALYAlbany, Schenectady52 min
Jul 28, 2:48 PM EDTSpecial Weather StatementALYAlbany42 min
Jul 28, 2:51 PM EDTSpecial Weather StatementALYSchoharie24 min
Jul 28, 3:12 PM EDTSpecial Weather StatementALYSchoharie33 min
Jul 28, 6:34 PM EDTSpecial Weather StatementALYWashington41 min
Jul 28, 7:43 PM EDTAreal Flood AdvisoryALYSaratoga, Warren, Washington3 hr

Nearby

Flash Flood Warnings in Massachusetts, 2014Flash Flood Warnings in New York, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.